Alert archive / Georgia / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 9, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Mar 20, 2018, 2:26 PM EDT for 4 counties in Georgia; Baker County, Nassau County, Florida. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 20, 2018, 2:26 PM EDT (18:26 UTC)
- Expired
- Mar 20, 2018, 3:00 PM EDT
- In force
- 34 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Baker County, FL, Nassau County, FL, Camden County, GA, Charlton County, GA, Clinch County, GA, Ware County, GA
The radar
The Jacksonville radar (KJAX), 50 km from the middle of the area, began a volume at 18:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 20, 10:24 AM EDT | Tornado Watch | SPC | 9 hr |
| Mar 20, 12:43 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 6.4 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1315 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 494 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 257 m²/s²
- 0-3 km storm-relative helicity
- 271 m²/s²
- Significant tornado parameter
- 2.1
- Supercell composite
- 8.3
The text
As transmitted.
683
WUUS52 KJAX 201826
SVRJAX
FLC003-089-GAC039-049-065-299-201915-
/O.NEW.KJAX.SV.W.0009.180320T1826Z-180320T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jacksonville FL
226 PM EDT TUE MAR 20 2018
The National Weather Service in Jacksonville has issued a
* Severe Thunderstorm Warning for...
Northwestern Nassau County in northeastern Florida...
Northwestern Baker County in northeastern Florida...
Western Camden County in southeastern Georgia...
Southeastern Ware County in southeastern Georgia...
Southeastern Clinch County in southeastern Georgia...
Central Charlton County in southeastern Georgia...
* Until 315 PM EDT
* At 225 PM EDT, a severe thunderstorm was located 10 miles northwest
of Taylor, or 13 miles southeast of Fargo, moving northeast at 55
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Hilliard, Folkston and Homeland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 700 PM EDT for northeastern
Florida...and southeastern Georgia. A tornado watch also remains in
effect until 700 PM EDT for southeastern Georgia.
LAT...LON 3045 8243 3062 8246 3091 8195 3067 8175
TIME...MOT...LOC 1825Z 239DEG 49KT 3055 8240
HAIL...1.00IN
WIND...60MPH
$$
ZIBURA1 follow-up statement
710
WWUS52 KJAX 201900
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
300 PM EDT TUE MAR 20 2018
FLC003-089-GAC039-049-065-299-201910-
/O.CAN.KJAX.SV.W.0009.000000T0000Z-180320T1915Z/
Nassau FL-Baker FL-Camden GA-Ware GA-Clinch GA-Charlton GA-
300 PM EDT TUE MAR 20 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN NASSAU...
NORTHWESTERN BAKER...WESTERN CAMDEN...SOUTHEASTERN WARE...
SOUTHEASTERN CLINCH AND CENTRAL CHARLTON COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.
A tornado watch remains in effect until 700 PM EDT for northeastern
Florida...and southeastern Georgia. A tornado watch also remains in
effect until 700 PM EDT for southeastern Georgia.
LAT...LON 3045 8243 3062 8246 3091 8195 3067 8175
TIME...MOT...LOC 1859Z 239DEG 49KT 3080 8192
$$
ZIBURAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 20, 1:06 PM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, Mar 20, 1:06 PM EDT, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
106 PM EDT Tue Mar 20 2018
.NEAR TERM (Rest of this afternoon and tonight)...
Torando watches 17 and 18 cover most of SE GA and all of northeast
Florida through 7 pm. Deep southwesterly flow will continue to
bring ample moisture into the region with LLJ at 35 to 40 knots.
The special 14z sounding at Jacksonville continued show very steep
middle lapse rates with very unstable airmass in place with MU
CAPES in the 2000-3000 J/Kg. We are fortunate right now, were we
have not broken our low level cap, but are expected to do so with
further lift and ascension expected with the approach of the short
wave from the Gulf of Mexico. Discrete supercells are anticipated
across the northeast Florida and most of SE GA (particularly east
of highway 301) as deep convection incrementally increases in
intensity/coverage this mid to late afternoon. These storms
should exit the area during the course of the very late afternoon
as the dry slot moves in.
.SHORT TERM (Wednesday and Thursday)...Surface low deepens and
moves off the mid-Atlantic coast as upper level trough dips into
the Southeast U.S. The Intermountain ridge will amplify through
Thursday with a incremental eastward shift, maintaining a
predominantly NNW component across area. Surface high pressure
will build eastward across the Southeast. Dry, breezy/windy and
cooler conditions will occur Wed behind the front then remaining
dry and cooler Thursday. Breezy west northwesterly winds 15-25 mph
with gusts near 35 mph are expected Thursday which will be just
below wind Advisory criteria. High temperatures will be much
cooler, mainly in the low 60s to near 70 both Wednesday and
Thursday, continued cold air advection will keep overnight lows in
the upper 30s inland and mid 40s along the coast.
.LONG TERM (Friday through Tuesday)...Upper level flow will remain
northwesterly through Saturday, and surface flow will shift
around and become light and variable as surface high pressure
moves eastward. Temperatures Friday will warm slightly, and by
Saturday will be back closer to normal (mid 70s for highs, low 50s
for lows). Upper level ridge axis shifts east on Sunday and above
normal temperatures in the low 80s are expected. Another low
pressure system is expected to develop but remain north of the
area. Forecast remains dry until Monday or Tuesday when we could
see a slight chance for precip to make it into far northern zones
and onshore flow developing for a few days.
&&
.AVIATION...Low clouds will continue to produce MVFR cigs this
afternoon with breezy southwest winds. A pre-frontal band of
storms expected to affect the area through the afternoon with
severe storms possible. Have tempo groups for IFR from +TSRA and
gusty winds between 18Z-21Z. Storms should be southeast and east
of the area after around 22Z-23Z. Clear skies on tap tonight.
&&
.MARINE...A band of strong to severe storms will move offshore
late this afternoon. A strong cold front will push across the
waters tonight. A Gale Warning is in effect for the offshore
waters beginning tonight and a Small Craft Advisory is in effect
for the near shore. An extended period of strong winds is expected
until at least early Thursday due to a tight gradient between
strong high pressure building in and a storm system along the Ne
U.S. coast.
Rip Currents: Low risk through Wednesday.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 45 63 38 63 / 10 0 0 0
SSI 50 63 44 62 / 10 0 0 0
JAX 48 67 41 66 / 10 0 0 0
SGJ 50 68 42 65 / 10 0 0 0
GNV 47 68 39 68 / 10 0 0 0
OCF 48 68 40 68 / 10 0 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Wind Advisory until 8 PM EDT this evening for Alachua-Baker-
Bradford-Clay-Coastal Duval-Coastal Nassau-Columbia-Flagler-
Gilchrist-Hamilton-Inland Duval-Inland Nassau-Marion-Putnam-
St. Johns-Suwannee-Union.
GA...Wind Advisory until 8 PM EDT this evening for Appling-Atkinson-
Bacon-Brantley-Charlton-Clinch-Coastal Camden-Coastal Glynn-
Coffee-Echols-Inland Camden-Inland Glynn-Jeff Davis-Pierce-
Ware-Wayne.
AM...Small Craft Advisory until 10 PM EDT this evening for Waters
from Altamaha Sound GA to Fernandina Beach FL from 20 to 60
NM-Waters from Fernandina Beach to St. Augustine FL from 20
to 60 NM-Waters from St. Augustine to Flagler Beach FL from
20 to 60 NM.
Gale Warning from 10 PM this evening to midnight EDT Wednesday
night for Waters from Altamaha Sound GA to Fernandina Beach
FL from 20 to 60 NM-Waters from Fernandina Beach to St.
Augustine FL from 20 to 60 NM-Waters from St. Augustine to
Flagler Beach FL from 20 to 60 NM.
Small Craft Advisory from 10 PM this evening to midnight EDT
Wednesday night for Coastal waters from Altamaha Sound to
Fernandina Beach FL out 20 NM-Coastal waters from
Fernandina Beach to St. Augustine FL out 20 NM-Coastal
waters from St. Augustine to Flagler Beach FL out 20 NM.
&&
Cordero/Hess/KennedyIn the hours before
Special weather statement, Mar 20, 1:17 PM EDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
117 PM EDT TUE MAR 20 2018
FLZ020>023-201800-
Columbia FL-Baker FL-Hamilton FL-Suwannee FL-
117 PM EDT TUE MAR 20 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BAKER...CENTRAL
COLUMBIA...CENTRAL SUWANNEE AND SOUTHEASTERN HAMILTON COUNTIES UNTIL
200 PM EDT...
At 117 PM EDT, Doppler radar was tracking a strong thunderstorm over
Mcalpin, or 9 miles south of Live Oak, moving east at 55 mph.
Wind gusts of 45 to 55 mph can be expected along with possible minor
damage. Doppler radar has indicated weak rotation within this storm.
Tornadoes may develop with little or no advanced warning.
Locations impacted include...
Lake City, White Springs, Wellborn, Five Points, Watertown, Winfield,
Suwannee Valley, Olustee, Luraville and Mcalpin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3016 8320 3054 8246 3017 8229 3003 8302
3006 8304 3007 8307 3008 8307 3009 8311
3011 8312 3010 8314 3011 8316 3010 8317
3011 8317
TIME...MOT...LOC 1717Z 249DEG 48KT 3016 8296
HESSSpecial weather statement, Mar 20, 1:28 PM EDT, 58 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
128 PM EDT TUE MAR 20 2018
GAZ132-149-150-163-201815-
Ware GA-Atkinson GA-Clinch GA-Coffee GA-
128 PM EDT TUE MAR 20 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COFFEE...ATKINSON...
NORTHWESTERN WARE AND NORTHWESTERN CLINCH COUNTIES UNTIL 215 PM
EDT...
At 128 PM EDT, Doppler radar was tracking a strong thunderstorm near
Pearson, moving northeast at 55 mph.
Nickel size hail, excessive cloud-to-ground lightning and wind gusts
of 45 to 55 mph can be expected along with possible minor damage.
Locations impacted include...
Pearson, Pebble Hill, Cogdell, Dixie Union, Millwood, Axson and
Bickley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A tornado watch remains in effect until 700 PM EDT for southeastern
Georgia.
LAT...LON 3127 8304 3147 8260 3147 8250 3142 8248
3142 8243 3139 8241 3139 8242 3138 8242
3138 8241 3136 8240 3136 8239 3129 8239
3129 8237 3127 8237 3104 8296 3105 8297
3118 8297 3119 8305 3123 8305
TIME...MOT...LOC 1728Z 242DEG 49KT 3120 8288
AKLocal storm report, Mar 20, 1:33 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
133 PM EDT TUE MAR 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL 1 NW UNF 30.29N 81.52W
03/20/2018 M0.25 INCH Duval FL TRAINED SPOTTER
TRAINED SPOTTER REPORTED PEA SIZED HAIL AT THE
INTERSECTION OF I-295 AND BEACH BLVD.
&&
AKLocal storm report, Mar 20, 2:02 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
202 PM EDT TUE MAR 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0142 PM TSTM WND GST OCALA 29.19N 82.13W
03/20/2018 M42 MPH MARION FL AWOS
AWOS MEASURED A WIND GUST OF 42 MPH.
&&
WCORLESSSpecial weather statement, Mar 20, 2:15 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
215 PM EDT TUE MAR 20 2018
FLZ021-022-030-035-036-201900-
Columbia FL-Union FL-Suwannee FL-Alachua FL-Gilchrist FL-
215 PM EDT TUE MAR 20 2018
...SIGNIFICANT WEATHER ADVISORY FOR GILCHRIST...WESTERN ALACHUA...
SOUTHWESTERN UNION...SOUTHERN COLUMBIA AND SOUTHEASTERN SUWANNEE
COUNTIES UNTIL 300 PM EDT...
At 215 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles northwest of Bell to 6 miles southeast
of Cross City. Movement was northeast at 40 mph.
Nickel size hail and wind gusts of 45 to 55 mph can be expected along
with possible minor damage.
Locations impacted include...
Trenton, Bell, Ichetucknee Spring, Columbia, High Springs, Fort
White, Providence, Upland Pines, Lulu and Newberry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A tornado watch remains in effect until 700 PM EDT for northern
Florida.
LAT...LON 2975 8294 2976 8295 2980 8292 2981 8293
2983 8289 2988 8287 2990 8290 2989 8292
2995 8293 3022 8248 2948 8254 2948 8256
2954 8256 2953 8265 2956 8266 2956 8275
2958 8278 2959 8286 2958 8295 2962 8297
TIME...MOT...LOC 1815Z 234DEG 34KT 2983 8303 2956 8304
HESSSpecial weather statement, Mar 20, 2:17 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
217 PM EDT TUE MAR 20 2018
FLZ020-022>025-GAZ150-164-201900-
Columbia FL-Inland Duval FL-Baker FL-Hamilton FL-Inland Nassau FL-
Ware GA-Charlton GA-
217 PM EDT TUE MAR 20 2018
...SIGNIFICANT WEATHER ADVISORY FOR NASSAU...BAKER...NORTHEASTERN
COLUMBIA...EAST CENTRAL HAMILTON...NORTHWESTERN DUVAL...SOUTHEASTERN
WARE AND SOUTHEASTERN CHARLTON COUNTIES UNTIL 300 PM EDT...
At 216 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles east of Belmont to near Watertown.
Movement was northeast at 55 mph.
Nickel size hail and wind gusts of 45 to 55 mph can be expected along
with possible minor damage.
Locations impacted include...
Lake City, Hilliard, Callahan, Taylor, Macclenny, Glen St. Mary,
Kings Ferry, Olustee, St. George and Bryceville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A tornado watch remains in effect until 700 PM EDT for northern and
northeastern Florida...and southeastern Georgia. A tornado watch also
remains in effect until 700 PM EDT for southeastern Georgia.
LAT...LON 3047 8270 3059 8246 3058 8242 3060 8242
3085 8190 3083 8190 3082 8189 3080 8188
3080 8186 3079 8184 3079 8179 3076 8178
3076 8177 3041 8173 3013 8264
TIME...MOT...LOC 1816Z 245DEG 47KT 3045 8259 3023 8256
HESSThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 8:22 PM EDT | Special Weather Statement | JAX | Wayne | 38 min |
| Mar 20, 3:21 AM EDT | Wind Advisory | JAX | Appling, Atkinson, Bacon, Brantley, Camden, Clinch and 6 more | 11 hr |
| Mar 20, 1:28 PM EDT | Special Weather Statement | JAX | Atkinson | 47 min |
| Mar 20, 1:47 PM EDT | Severe Thunderstorm Warning | JAX | Atkinson, Bacon, Brantley, Coffee, Pierce, Ware | 43 min |
| Mar 20, 2:13 PM EDT | Severe Thunderstorm Warning | JAX | Appling, Bacon, Pierce, Ware, Wayne | 47 min |
| Mar 20, 2:49 PM EDT | Tornado Warning | JAX | Wayne | 26 min |
| Mar 20, 2:57 PM EDT | Severe Thunderstorm Warning | JAX | Charlton | 48 min |
| Mar 20, 2:59 PM EDT | Special Weather Statement | JAX | Camden | 46 min |
| Mar 20, 3:16 PM EDT | Special Weather Statement | JAX | Wayne | 29 min |
| Mar 20, 3:41 PM EDT | Special Weather Statement | JAX | Glynn | 19 min |
| Mar 20, 4:34 PM EDT | Special Weather Statement | JAX | Wayne | 26 min |
| Mar 20, 5:07 PM EDT | Special Weather Statement | JAX | Brantley | 38 min |
| Mar 20, 5:28 PM EDT | Severe Thunderstorm Warning | JAX | Brantley, Glynn, Wayne | 32 min |
| Mar 20, 5:59 PM EDT | Special Weather Statement | JAX | Glynn | 46 min |
| Mar 20, 3:28 AM EDT | Gale Warning | JAX | 48 hr | |
| Mar 20, 3:28 AM EDT | Small Craft Advisory | JAX | 33 hr | |
| Mar 20, 10:04 AM EDT | Special Weather Statement | JAX | Flagler | 41 min |
| Mar 20, 11:05 AM EDT | Special Weather Statement | JAX | Baker | 40 min |
| Mar 20, 12:18 PM EDT | Special Weather Statement | JAX | Baker | 42 min |
| Mar 20, 12:32 PM EDT | Special Weather Statement | JAX | Alachua, Bradford | 43 min |
| Mar 20, 12:34 PM EDT | Special Marine Warning | JAX | 56 min | |
| Mar 20, 12:39 PM EDT | Special Weather Statement | JAX | Gilchrist | 51 min |
| Mar 20, 12:50 PM EDT | Special Marine Warning | JAX | 55 min | |
| Mar 20, 1:11 PM EDT | Special Weather Statement | JAX | Bradford, Clay, Duval | 49 min |
| Mar 20, 1:14 PM EDT | Special Marine Warning | JAX | 91 min | |
| Mar 20, 1:17 PM EDT | Special Weather Statement | JAX | Columbia, Suwannee | 43 min |
| Mar 20, 1:20 PM EDT | Severe Thunderstorm Warning | JAX | Bradford, Clay, Duval, Saint Johns | 40 min |
| Mar 20, 1:26 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 49 min |
| Mar 20, 1:29 PM EDT | Severe Thunderstorm Warning | JAX | Alachua, Gilchrist, Marion | 46 min |
| Mar 20, 1:51 PM EDT | Severe Thunderstorm Warning | JAX | Alachua, Bradford, Union | 39 min |
| Mar 20, 2:15 PM EDT | Special Weather Statement | JAX | Gilchrist | 45 min |
| Mar 20, 2:17 PM EDT | Special Weather Statement | JAX | Baker, Columbia, Nassau | 43 min |
| Mar 20, 2:19 PM EDT | Special Marine Warning | JAX | 86 min | |
| Mar 20, 2:23 PM EDT | Severe Thunderstorm Warning | JAX | Alachua, Baker, Bradford, Columbia, Gilchrist, Suwannee and 1 more | 52 min |
| Mar 20, 2:28 PM EDT | Special Weather Statement | JAX | Marion | 32 min |
| Mar 20, 3:18 PM EDT | Special Weather Statement | JAX | Bradford, Clay, Union | 42 min |
| Mar 20, 3:32 PM EDT | Special Marine Warning | JAX | 58 min | |
| Mar 20, 3:35 PM EDT | Special Weather Statement | JAX | Marion, Putnam | 40 min |
| Mar 20, 3:38 PM EDT | Special Weather Statement | JAX | Nassau | 22 min |
| Mar 20, 4:11 PM EDT | Special Weather Statement | JAX | Flagler, Marion, Putnam | 64 min |
| Mar 20, 4:35 PM EDT | Special Marine Warning | JAX | 85 min | |
| Mar 20, 4:40 PM EDT | Severe Thunderstorm Warning | JAX | Flagler, Saint Johns | 23 min |
| Mar 20, 5:57 PM EDT | Special Marine Warning | JAX | 63 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2018Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.